Beta Blocker and Calcium Channel Blocker Overdose

Leslie Adrian, MD, OSU EM PGY-1 // Michael Barrie, MD OSU EM

 

You get a call from triage, a 34 year old female is in the waiting room, presenting to ED with chief complaint of intentional ingestion. You briefly examine her; she is well appearing but tearful with a HR of 70 and BP 120/79 and is alert and oriented. She admits to taking thirty of her friend’s blood pressure medication one hour ago, she does not know what it was called, but thinks it ended with an “-olol.” You put her on the monitor, order ingestion labs and then receive a call that a level 1 stroke patient has arrived and needs to be intubated.

15 minutes later, you get a frantic call from the psychiatric nurse stating that your patient’s HR is 30 her blood pressure is 70/40, and she is altered but protecting her airway. You put the patient on oxygen and start fluids immediately, but what do you do next?

Continue reading

Advertisements